Alert archive / Michigan / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood watch at May 3, 2012, 10:22 AM EDT for 23 counties in Michigan. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2012, 10:22 AM EDT (14:22 UTC)
- Expired
- May 4, 2012, 8:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
- Flood severity
- None
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
071 WGUS63 KGRR 031422 FFAGRR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1022 AM EDT THU MAY 3 2012 ...AREAS OF HEAVY RAIN EXPECTED THROUGH TONIGHT... .A SLOW MOVING COLD FRONT WILL APPROACH THE REGION THROUGH TONIGHT TRIGGERING THUNDERSTORMS WITH HEAVY RAIN. THE AIRMASS IS UNUSUALLY MOIST AND THIS COULD ENHANCE THE RAINFALL AMOUNTS. MIZ037>040-043>046-050>052-056>059-064>067-071>074-040830- /O.NEW.KGRR.FF.A.0001.120503T1422Z-120504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1022 AM EDT THU MAY 3 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MICHIGAN...CLARE...GRATIOT...ISABELLA...MECOSTA...MONTCALM AND OSCEOLA. IN SOUTH CENTRAL MICHIGAN...CALHOUN...CLINTON... EATON...INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN... ALLEGAN...BARRY...KALAMAZOO...KENT...OTTAWA AND VAN BUREN. IN WEST CENTRAL MICHIGAN...LAKE...MASON...MUSKEGON...NEWAYGO AND OCEANA. * THROUGH FRIDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WHERE THE STORMS PERSIST...LOCALLY MORE THAN 3 INCHES OF RAIN COULD FALL. HOURLY RAINFALL AMOUNTS IN EXCESS OF AN INCH PER HOUR WILL BE LIKELY WITH THE STRONGEST STORMS. * FLASH FLOODING OF URBAN AREAS ALONG WITH SMALL STREAMS AND RIVERS MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/FLOODS AND HTTP://GO.USA.GOV/5OG. && $$ MJS
2 follow-up statements
581 WGUS63 KGRR 040032 FFAGRR FLOOD WATCH NATIONAL WEATHER SERVICE GRAND RAPIDS MI 832 PM EDT THU MAY 3 2012 ...AREAS OF HEAVY RAIN EXPECTED FOR SOUTHERN LOWER... .A SLOW MOVING COLD FRONT WILL CONTINUE TO SLIDE THROUGH THE AREA TONIGHT TRIGGERING THUNDERSTORMS WITH HEAVY RAIN. THE AIR MASS IS UNUSUALLY MOIST AND THIS COULD ENHANCE THE RAINFALL AMOUNTS. MIZ037>040-043>046-050>052-056-057-040145- /O.CAN.KGRR.FF.A.0001.000000T0000Z-120504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS 832 PM EDT THU MAY 3 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN... SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN HAS BEEN CANCELLED. HEAVY RAINS OCCURRED ACROSS PORTIONS OF CENTRAL LOWER MICHIGAN THIS MORNING AND THE WATCH IS BEING REPLACED BY FLOOD ADVISORY. ELSEWHERE...HEAVY RAINS ARE NO LONGER EXPECTED. $$ MIZ058-059-064>067-071>074-041200- /O.CON.KGRR.FF.A.0001.000000T0000Z-120504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO- CALHOUN-JACKSON- INCLUDING THE CITIES OF...IONIA...ST. JOHNS...HOLLAND... HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO... BATTLE CREEK...JACKSON 832 PM EDT THU MAY 3 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL MICHIGAN AND SOUTHWEST MICHIGAN... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MICHIGAN... CALHOUN...CLINTON...EATON...INGHAM...IONIA AND JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN...BARRY...KALAMAZOO AND VAN BUREN. * UNTIL 8 AM EDT FRIDAY * SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE OVERNIGHT. WHERE THE STORMS PERSIST...LOCALLY MORE THAN 3 INCHES OF RAIN COULD FALL. HOURLY RAINFALL AMOUNTS IN EXCESS OF AN INCH PER HOUR WILL BE LIKELY WITH THE STRONGEST STORMS. * FLASH FLOODING OF URBAN AREAS ALONG WITH SMALL STREAMS AND RIVERS MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/FLOODS AND HTTP://GO.USA.GOV/5OG. && $$ JK
822 WGUS63 KGRR 041153 FFAGRR FLOOD WATCH NATIONAL WEATHER SERVICE GRAND RAPIDS MI 753 AM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH ALLOWED TO EXPIRE AT 8 AM EDT... .WIDESPREAD HEAVY RAINFALL IS NO LONGER EXPECTED...THEREFORE THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND SOUTH OF INTERSTATE 96 HOWEVER MIZ058-059-064>067-071>074-041300- /O.EXP.KGRR.FF.A.0001.000000T0000Z-120504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO- CALHOUN-JACKSON- INCLUDING THE CITIES OF...IONIA...ST. JOHNS...HOLLAND... HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO... BATTLE CREEK...JACKSON 753 AM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MICHIGAN AND SOUTHWEST MICHIGAN WILL EXPIRE AT 8 AM EDT THIS MORNING. SOME LOCALLY HEAVY RAIN FELL ACROSS THE WATCH AREA...ESPECIALLY ACROSS NORTHERN ALLEGAN...NORTHERN BARRY...SOUTHERN IONIA...NORTHWEST EATON AND MUCH OF CLINTON AND INGHAM COUNTIES. 3.00 INCHES OF RAIN WAS REPORTED IN HASTINGS IN NORTHERN BARRY COUNTY. $$ DUKE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood watch went out at May 3, 7:35 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 3, 7:35 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 735 AM EDT THU MAY 3 2012 .SYNOPSIS... ISSUED AT 410 AM EDT THU MAY 3 2012 NUMEROUS WAVES OF LOW PRESSURE WILL RIDE ALONG A FRONTAL SYSTEM THAT IS SITUATED NORTH OF THE FORECAST AREA EARLY THIS MORNING. THESE WAVES OF LOW PRESSURE WILL OCCASIONALLY BRING ROUNDS OF SHOWERS AND STORMS TO THE AREA ALONG WITH MILD AIR. A FEW OF THE SHOWERS AND STORMS COULD BECOME SEVERE. SOME LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. THE RAINFALL SHOULD CLEAR SOUTH OF THE AREA DURING THE DAY ON FRIDAY. && .UPDATE... ISSUED AT 644 AM EDT THU MAY 3 2012 I HAVE UPDATED THE ZONES/GRIDS TO KEEP THE THUNDERSTORMS GOING ALONG ROUTE 10 FOR ANOTHER TWO HOURS SINCE THE CELLS KEEP REFORMING OVER LAKE MICHIGAN AND THEN MOVE EAST. THE STORMS EVEN SO WILL BEING TO DIMINISH SO BY 10 AM THIS SHOULD ALL BE DONE. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 410 AM EDT THU MAY 3 2012 MAIN CHALLENGE OF THE SHORT TERM CONTINUES TO BE DETERMINING CONVECTIVE TRENDS AND SEVERE WX POTENTIAL. MAIN AXIS OF NOCTURNAL STORM ACTIVITY EXTENDS FROM CENTRAL WI THROUGH THE U.S.-10 CORRIDOR EARLY THIS MORNING. THIS IS ALL AT THE NOSE OF THE LOW LEVEL JET/MOISTURE TRANSPORT AHEAD OF THE NEXT WAVE RIDING ALONG THE UPPER FLOW. THE AXIS OF PCPN IS STARTING TO SHOW A TENDENCY TO TRAIN OVER THE SAME AREAS...HOWEVER THE ENTIRE AXIS IS IN THE PROCESS OF SHIFTING NORTH OF THE AREA. WE EXPECT THIS RAIN TO SHIFT NORTH OF THE AREA...AND THE WHOLE AREA OF RAIN TO MOVE EAST AS THE WAVE AND LOW LEVEL JET MOVES EAST/NORTHEAST. THERE SHOULD THEN BE A BREAK IN THE ACTIVITY INTO EARLY THIS AFTERNOON WITH SUBSIDENCE BEHIND THE DEPARTING WAVE THIS A.M.. WE WILL SEE UPPER RIDGING CURRENTLY OVER THE INTER MOUNTAIN WEST SHIFT TO THE NE. THIS WILL STRENGTHEN THE SFC RIDGE ACROSS SRN CANADA. THIS PROCESS WILL HELP TO SHIFT THE FRONT BACK DOWN INTO THE AREA THIS AFTERNOON AND EVENING. WE WILL SEE INSTABILITY BUILD TODAY WITH SOME SUN AND TEMPS RISING INTO THE LOWER 80S. LI/S ARE FCST TO DROP DOWN ALMOST TO -10C. THE FRONT SINKING SOUTH...COMBINED WITH THE INSTABILITY...AND ANY SHORT WAVE THAT COULD MOVE THROUGH COULD TOUCH OFF A LINE OF STORMS LATE THIS AFTERNOON. THERE IS A WINDOW OF OPPORTUNITY FOR STORMS TO BECOME STRONG TO SEVERE WHEN INITIATION TAKES PLACE. THE WINDOW WOULD LAST UNTIL MID EVENING WHEN INSTABILITY WOULD WANE...AND WE SEE PCPN BECOME MORE WIDESPREAD AHEAD OF THE FRONT. DEEP LAYER SHEAR OF 30 KNOTS WOULD BE MARGINALLY SUFFICIENT FOR ORGANIZATION. LARGE HAIL WOULD BE POSSIBLE WITH THICK -10 TO -30C LAYER CAPE PROFILES. DAMAGING WINDS WOULD BE POSSIBLE DUE TO DRY MID LEVELS AND 45 KNOTS OR SO AROUND 500 MB. BEST THREAT WOULD BE IN THE CENTRAL AND SOUTHERN PORTION OF THE CWFA. ONCE THE DIURNAL INSTABILITY IS LOST...THE SEVERE THREAT WOULD LIKELY EVOLVE TO MORE OF A HYDRO THREAT. WOULD COULD SEE SOME POTENTIAL TRAINING OF STORMS ALONG THE SLOW MOVING FRONT. WE WILL LIKELY SEE AT LEAST A COUPLE OF WAVES MOVING ALONG THE FRONT BEFORE THE FRONT WOULD SINK SOUTH OF THE AREA FRIDAY MORNING. THE GOOD THING IS THE HEAVIER RAINFALL THUS FAR HAS BEEN OVER THE NORTH. SOUTHERN AREAS HAVE SOME ROOM BEFORE RAINFALL WOULD BECOME AN ISSUE. WE WILL SEE THE HEAVIER RAINFALL END OVER THE AREA BY DAYBREAK FRI MORNING AS THE WAVES AND ASSOCIATED LLJ MOVE EAST AND WEAKEN. THE FRONT WILL SINK SOUTH...AND WE WILL SEE A DRY NE FLOW SET UP. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 410 AM EDT THU MAY 3 2012 THE WEATHER WITH THE GREATEST IMPACT IMPLICATIONS IS THE SYSTEM EXPECTED TO MOVE THROUGH THE AREA MONDAY INTO TUESDAY. THIS WILL BRING THE THREAT OF THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. THE OVERALL UPPER AIR PATTERN FEATURES A LONGWAVE TROUGH OVER THE WESTERN CONUS AND UPPER RIDGE OVER THE EASTERN CONUS. HOWEVER THERE IS A BLOCKING UPPER HIGH SOUTH OF GREENLAND THAT SEEMS TO WANT TO RETROGRADE OVER TIME. THAT IN COMBINATION WITH THAT STORM SYSTEM FROM THE ALEUTIANS...THAT I HAVE BEEN WRITING ABOUT FOR NEARLY A WEEK...DIGS INTO THE GULF OF ALASKA BY EARLY NEXT WEEK AND WILL FORCE THE ENTIRE PATTERN TO RETROGRADE. THAT BRINGS LONGWAVE TROUGHING TO THE EASTERN CONUS AND UPPER RIDGING MOUNTAIN STATES BY THE MIDDLE OF NEXT WEEK. BEING NEAR THE LONGWAVE TROUGH WOULD BRING AN OVERALL COOLING PATTERN HERE BUT IT ALSO WOULD BRING MORE RAIN TO THE AREA. THE END RESULT OF ALL THIS IS THE FRONTAL SYSTEM IN OUR AREA NOW WILL DROP SOUTH AS THE UPPER JET ALSO DROPS SOUTH OVER TIME. SHORTWAVE RIDGING AND LARGE CANADIAN HIGH WILL PROVIDE A DRY WEEKEND FOR THE AREA WITH SLIGHTLY ABOVE NORMAL TEMPERATURES. THEN AS A PACIFIC SHORTWAVE (KICKED OUT BY THE STORM FROM ALASKA) CROSSES THE CONUS TO THE CENTRAL CONUS BY MONDAY...IT WILL PHASE WITH A DIGGING SYSTEM FROM NORTHEASTERN CANADA. THAT IN TURN HELPS TO DIG THE EASTERN TROUGH EARLY NEXT WEEK. NOW THE STAGE IS SET FOR A RAIN EVENT HERE IN THE MONDAY TIME FRAME. THE WARM ADVECTION SURGE AHEAD OF THE PACIFIC SYSTEM WILL BRING WARMER AND MORE MOIST AIR INTO THE AREA WITH THUNDERSTORMS MONDAY. BY TUESDAY THE SYSTEM WILL BE EAST OF SOUTHWEST LOWE MICHIGAN AS AN UPPER LOW STARTS TO CLOSE OFF NORTH OF MINNESOTA. THAT WILL KEEP UNSETTLED BUT COOLER WEATHER GOING HERE INTO WEDNESDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 735 AM EDT THU MAY 3 2012 OUTFLOW FROM THUNDERSTORMS MOVING THROUGH LOWER MICHIGAN AND WILL BRING A SHIFT OF WINDS TO THE NORTHWEST TO KGRR AROUND 12Z...THOUGH WINDS SHOULD REMAIN VERY LIGHT. VERY UNCERTAIN AS TO IF THIS WIND SHIFT WILL MAKE IT OTHER TERMINAL LOCATIONS. GUSTY WINDS FROM THE SOUTHWEST WILL BE THE NORM OTHERWISE TODAY...AS ANY SHIFT TO THE NORTHWEST SHOULD NOT LAST MORE THAN AN HOUR OR TWO. THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING...THOUGH WHETHER THESE STORMS WILL AFFECT TERMINAL FORECAST LOCATIONS REMAINS UNCERTAIN AT THIS TIME. STORMS LOOK TO DEVELOP NORTHWEST OF THE TERMINAL AND COULD APPROACH KMKG PRIOR TO 00Z FRIDAY. IF STORMS MOVE TO THE SOUTH AND EAST...OTHER TERMINAL LOCATIONS LOOK TO BE AFFECTED AROUND AND SHORTLY AFTER 00Z FRIDAY. VISIBILITIES LIKELY TO BE REDUCED IN MODERATE TO HEAVY RAINFALL...SO IFR AND EVEN SOME LIFR NOT OUT OF THE QUESTION IN AND NEAR ANY THUNDERSTORMS THAT DO DEVELOP LATER TODAY INTO FRIDAY. && .MARINE... ISSUED AT 410 AM EDT THU MAY 3 2012 MODELS CONTINUE TO INDICATE THAT WINDS WILL REMAIN UP A BIT... HOWEVER THE STRONGEST WINDS SHOULD REMAIN ABOVE THE SFC DUE TO THE COOLER ENVIRONMENT OVER THE LAKE. WE EXPECT THAT MORE OF THE SAME WILL BE POSSIBLE WITH WINDS AROUND 10 TO 20 KNOTS WITH WAVES REMAINING BELOW 3 FEET. WINDS SHOULD DIMINISH A BIT ON THURSDAY NIGHT AS THE FRONTAL SYSTEM MOVES OVERHEAD WITH A WEAK GRADIENT. && .HYDROLOGY... ISSUED AT 410 AM EDT THU MAY 3 2012 IT APPEARS MOST OF THE AREA SHOULD SEE A GOOD SOAKING OF RAINFALL AT SOME TIME BETWEEN NOW AND FRIDAY MORNING. PWATS ARE UP TO AROUND 1.25 TO 1.50 INCHES AS EXPECTED ACROSS THE AREA. THE AXIS OF HEAVIEST RAIN THIS MORNING IS UP NORTH. SOME LOCATIONS COULD SEE A TOTAL OF AN INCH OF RAIN THIS MORNING BEFORE IT MOVES OUT OF THE AREA. THE NORTH WILL SEE SOME MORE RAIN TODAY/TONIGHT...HOWEVER THE BEST THREAT OF RAINFALL LOOKS TO HAPPEN ACROSS THE SOUTH AS THE FRONT SINKS SOUTH. THIS MOVEMENT IN THE AXIS OF BEST RAINFALL COMBINED WITH THE SOUTH SEEING LITTLE RAINFALL THE PAST COUPLE OF DAYS SHOULD KEEP FROM ANY MAJOR ISSUES OCCURRING. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM AROUND AN INCH OR TWO WITH SOME LOCALLY HIGHER AMOUNTS LIKELY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && UPDATE...WDM SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...WDM AVIATION...MACZKO HYDROLOGY...NJJ MARINE...NJJ
Hazardous weather outlook, May 3, 10:10 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1010 AM EDT THU MAY 3 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-041415- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1010 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHWEST LOWER MICHIGAN. THERE IS A SLIGHT RISK FOR LARGE HAIL AND DAMAGING WINDS. THE MAIN EXPECTED THREATS ARE HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING. THIS COULD ESPECIALLY IMPACT AREA CREEKS AND STREAMS WITH RAPID RISES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY...FRIDAY NIGHT AND AGAIN ON MONDAY. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL OCCUR WITH THESE THUNDERSTORMS AND MAY RESULT IN ADDITIONAL THREATS FOR MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF HEAVY RAIN...FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. LMZ844>849-041415- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1010 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BRING HEAVY RAIN AND GUSTY WINDS TO LAKE MICHIGAN. SOME FOG WILL BE POSSIBLE LATE TONIGHT AFTER STORMS CLEAR OUT...WITH VISIBILITIES UNDER ONE MILE AT TIMES LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY...FRIDAY NIGHT AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF HEAVY RAIN...FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 3, 7:10 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
710 AM EDT THU MAY 3 2012
MIZ039-040-045-046-031215-
CLARE-ISABELLA-MECOSTA-OSCEOLA-
710 AM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 706 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES WEST OF
HARRISON TO 25 MILES WEST OF HARRISON TO 37 MILES WEST OF CLARE...
MOVING EAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4414 8460 4365 8460 4374 8556 4417 8536
4417 8487
TIME...MOT...LOC 1110Z 277DEG 36KT 4411 8507 4398 8524
4380 8546
WDMLocal storm report, May 3, 7:37 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
737 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 S IRONS 44.12N 85.92W
05/03/2012 M3.10 INCH LAKE MI BROADCAST MEDIA
HEAVY RAIN REPORTED BY 9 MILE ROAD IN IRONS.
&&
BMARINOLocal storm report, May 3, 8:37 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
837 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HEAVY RAIN SSW CUSTER 43.95N 86.22W
05/03/2012 M1.99 INCH MASON MI TRAINED SPOTTER
THIS WAS A STORM TOTAL.
&&
WHLocal storm report, May 3, 8:40 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
840 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM TSTM WND DMG PEACOCK 44.05N 85.89W
05/03/2012 LAKE MI COUNTY OFFICIAL
THREE TREES WERE REPORTED DOWN BETWEEN IRONS AND BALDWIN.
&&
WHLocal storm report, May 3, 8:42 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
842 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HEAVY RAIN ESE SCOTTVILLE 43.95N 86.28W
05/03/2012 E2.00 INCH MASON MI 911 CALL CENTER
911 CENTER REPORTED WATER OVER THE ROAD ON ROUTE 10
THROUGH SCOTTVILLE. THE ORANGE CONES ARE OUT TO BLOCK
TRAFFIC THROUGH DOWNTOWN. THE REPORT WAS RECIVED AROUND
530 AM.
&&
WHLocal storm report, May 3, 9:27 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
927 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD S BRANCH 43.94N 86.04W
05/03/2012 MASON MI PUBLIC
WATER WAS REPORTED RUNNING DOWN BARNETT BLVD. THE ROAD
WAS BEING WASHED OUT.
&&
WHThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:09 AM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 66 min |
| May 3, 1:42 AM EDT | Special Weather Statement | GRR | Lake, Mason, Oceana | 78 min |
| May 3, 2:55 AM EDT | Special Weather Statement | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 1 more | 80 min |
| May 3, 4:04 AM EDT | Special Weather Statement | GRR | Clare, Lake, Osceola | 71 min |
| May 3, 4:39 AM EDT | Special Weather Statement | GRR | Clare, Osceola | 66 min |
| May 3, 4:42 AM EDT | Special Weather Statement | GRR | Lake, Mason | 63 min |
| May 3, 5:30 AM EDT | Special Weather Statement | GRR | Clare, Isabella, Lake, Mecosta, Osceola | 60 min |
| May 3, 5:42 AM EDT | Areal Flood Advisory | GRR | Lake, Mason, Osceola | 10 hr |
| May 3, 6:08 AM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella, Lake, Mecosta, Newaygo, Osceola | 67 min |
| May 3, 7:10 AM EDT | Special Weather Statement | GRR | Clare, Osceola | 65 min |
| May 3, 8:50 AM EDT | Flash Flood Warning | GRR | Lake | 4 hr |
| May 3, 10:56 AM EDT | River Flood Advisory | GRR | Ingham | 58 hr |
| May 3, 10:56 AM EDT | River Flood Advisory | GRR | Mason | 5 days |
| May 3, 10:56 AM EDT | River Flood Advisory | GRR | Osceola | 6 days |
| May 3, 11:54 AM EDT | Special Weather Statement | GRR | Mason | 51 min |
| May 3, 12:26 PM EDT | Special Weather Statement | GRR | Lake | 64 min |
| May 3, 12:37 PM EDT | Flash Flood Warning | GRR | Mason | 6 hr |
| May 3, 12:38 PM EDT | Special Marine Warning | GRR | 41 min | |
| May 3, 12:50 PM EDT | Flash Flood Warning | GRR | Lake | 6 hr |
| May 3, 1:09 PM EDT | Severe Thunderstorm Warning | GRR | Mason | 41 min |
| May 3, 1:23 PM EDT | Severe Thunderstorm Warning | GRR | Lake | 52 min |
| May 3, 1:56 PM EDT | Special Weather Statement | GRR | Newaygo | 19 min |
| May 3, 2:03 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 57 min |
| May 3, 2:57 PM EDT | Severe Thunderstorm Warning | GRR | Oceana | 63 min |
| May 3, 3:01 PM EDT | Flash Flood Warning | GRR | Osceola | 5 hr |
| May 3, 3:02 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 43 min |
| May 3, 3:08 PM EDT | Special Marine Warning | GRR | 82 min | |
| May 3, 3:20 PM EDT | Special Weather Statement | GRR | Clare, Gratiot, Isabella, Kent, Mecosta, Montcalm and 3 more | 115 min |
| May 3, 3:21 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 54 min |
| May 3, 3:36 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 54 min |
| May 3, 4:16 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 38 min |
| May 3, 4:32 PM EDT | Special Marine Warning | GRR | 59 min | |
| May 3, 4:38 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 52 min |
| May 3, 4:46 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 44 min |
| May 3, 5:13 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Newaygo, Ottawa | 41 min |
| May 3, 5:30 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Clinton, Eaton, Ionia | 60 min |
| May 3, 5:49 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Kalamazoo | 56 min |
| May 3, 6:21 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Ionia, Montcalm | 54 min |
| May 3, 6:30 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Eaton, Ingham | 60 min |
| May 3, 6:59 PM EDT | Areal Flood Advisory | GRR | Clinton | 16 hr |
| May 3, 7:01 PM EDT | Special Marine Warning | GRR | 119 min | |
| May 3, 7:30 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 45 min |
Nearby
Flash Flood Watches in Michigan, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.